Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 148, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2019, 7:04 PM EDT for Ashland County, Holmes County, Richland County, Ohio. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2019, 7:04 PM EDT (23:04 UTC)
- Expired
- Jul 21, 2019, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Holmes County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:19 PM EDT | TSTM WND DMG | 2 Ese Ontario, OH | DOWNED POWER LINE ON ROAD. |
| Jul 21, 7:22 PM EDT | TSTM WND DMG | 1 Sw Lucas, OH | TREE DOWNED ON POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WUUS51 KCLE 212304
SVRCLE
OHC005-075-139-220000-
/O.NEW.KCLE.SV.W.0148.190721T2304Z-190722T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
704 PM EDT Sun Jul 21 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Richland County in north central Ohio...
Southern Ashland County in north central Ohio...
Northwestern Holmes County in northeastern Ohio...
* Until 800 PM EDT.
* At 703 PM EDT, a severe thunderstorm was located near Mansfield,
moving east at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Mansfield, Ontario, Lexington, Loudonville, Bellville, Hayesville,
Butler, Perrysville, Lucas, Jeromesville, Mifflin and Mohicanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4065 8265 4067 8265 4067 8262 4071 8262
4071 8264 4085 8256 4080 8213 4067 8213
4067 8206 4057 8218 4055 8235 4055 8246
TIME...MOT...LOC 2303Z 285DEG 19KT 4074 8241
HAIL...0.88IN
WIND...60MPH
$$
Oudeman2 follow-up statements
916
WWUS51 KCLE 212330
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
730 PM EDT Sun Jul 21 2019
OHC005-075-139-220000-
/O.CON.KCLE.SV.W.0148.000000T0000Z-190722T0000Z/
Richland OH-Ashland OH-Holmes OH-
730 PM EDT Sun Jul 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN RICHLAND...SOUTHERN ASHLAND AND NORTHWESTERN HOLMES
COUNTIES...
At 729 PM EDT, a severe thunderstorm was located near Loudonville, or
12 miles south of Ashland, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Loudonville, Hayesville, Butler, Perrysville, Lucas, Jeromesville,
Mifflin and Mohicanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4066 8251 4080 8238 4080 8213 4067 8213
4067 8206 4057 8218 4055 8235 4055 8246
TIME...MOT...LOC 2329Z 285DEG 19KT 4070 8223
HAIL...0.75IN
WIND...60MPH
$$
Oudeman616
WWUS51 KCLE 212359
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
759 PM EDT Sun Jul 21 2019
OHC005-075-139-220008-
/O.EXP.KCLE.SV.W.0148.000000T0000Z-190722T0000Z/
Richland OH-Ashland OH-Holmes OH-
759 PM EDT Sun Jul 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND...
SOUTHERN ASHLAND AND NORTHWESTERN HOLMES COUNTIES WILL EXPIRE AT 800
PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4066 8251 4080 8238 4080 8213 4067 8213
4067 8206 4057 8218 4055 8235 4055 8246
TIME...MOT...LOC 2358Z 285DEG 19KT 4066 8204
$$
LaPlanteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:08 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 21, 6:08 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 608 PM EDT Sun Jul 21 2019 .SYNOPSIS... A weak cold front will move south across the area this evening as low pressure along the boundary shifts east across central and southern Ohio to the mid Atlantic States by Monday afternoon. A much cooler and less humid air mass will move into the region for much of the week as high pressure gradually builds into and across the Ohio Valley. && .NEAR TERM /THROUGH MONDAY NIGHT/... The combination of the stationary front and migrating outflow boundaries all over the place caused thunderstorms to rapidly develop this afternoon across the central portions of the area. Rainfall rates of 1 to 2 inches an hour have been occurring in the heaviest rainfall. Latest WPC guidance shows flash flood threat will continue across the western half of northwest Ohio this evening. There is the potential for a flood threat over the eastern half of the forecast area as well. Low pressure over west central Indiana will move slowly east over the forecast area tonight. There is some suggestion by all of the models that as upper level shortwave trough swings into the area, the surface low will slow in forward motion overnight. This should bring the convective complex over Indiana east into the forecast area this evening and then trudge further east overnight. Will include mention of moderate rainfall with the forecast update as precipitable water values are around 1.6 inch over the eastern half of the area to near 2 inches over the west half. Previous Discussion... The main question in the near term is the amount and intensity of convective development that is expected this evening. A diffuse/weak frontal/lake breeze boundary located from the south shore of Lake Erie to low pressure in central Indiana will help focus convective development over the next several hours as the low progresses eastward. The complex over northern IN will likely move east as other development occurs in the CWA. With PW near 1.7" heavy downpours are possible with the slow moving storms. Downburst winds are possible too given DCAPE near 1100 J/KG and MLCAPE near 2000 J/KG. Coverage should increase by 21 UTC over the western and central counties of the CWA from near FDY to MFD Knox and MNN with lesser coverage to the east across Stark County. The activity should decrease by midnight and still linger into Monday over the southeast half of the area as the surface wave makes its way east of Ohio. Convective potential will decrease so will not mention thunder but some is still possible. Cooler less humid air will gradually filter into the region Monday and Monday night. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Big change from the weekend for the short term period. Surface high pressure will work from west of the Great Lakes and across our region. Aloft the upper trough axis swings across on Tuesday and this may be enough to kick off a few isolated/scattered showers. Otherwise fair with temperatures running a few degrees below normal in the mid/upper 70s. By Thursday, though, the high shifts east and we will gain a few degrees and highs will be back in the upper 70s/lower 80s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The stretch of good weather will continue to end the week. A cold front on the horizon for the weekend is now being delayed by the models and therefore have lowered the precip chances for Saturday. Kept some mention for Sunday though at this point with increasing heat/moisture. Temperatures through the period will be seasonable. && .AVIATION /18Z Sunday THROUGH Friday/... A weak front boundary will settle south through the region this evening with scattered showers and thunderstorms expected along and ahead of the boundary. Generally VFR conditions are expected but with showers and storms with MVFR conditions can be expected from the mid afternoon into the evening especially along and south of US-Route 30. Some lower clouds with MFR ceilings are possible after midnight with scattered showers which may linger into Monday east of I-71 and south I-90. OUTLOOK...Non-VFR possible early Monday evening with scattered showers. && .MARINE... Cold frontal boundary south of the lake, but a trough remains with the airmass change arriving on Monday. Winds will remain out of the north to northeast tonight into Monday as a wave travels along the front across Ohio. There is an uptick in wind expected tonight which may make the nearshore waters choppy, but a second and better uptick is expected Monday with the arrival of the cooler airmass. We could very well see a Small Craft Advisory for Monday night. Beyond that high pressure shifts from west of the lakes to the eastern lakes through the course of the week with fair conditions on Lake Erie. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante/Lombardy SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...LaPlante MARINE...Oudeman
Hazardous weather outlook, Jul 20, 8:03 PM EDT, 23 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 803 PM EDT Sat Jul 20 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 803 PM EDT Sat Jul 20 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 21, 6:09 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
609 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD APPLE CREEK 40.75N 81.83W
07/21/2019 WAYNE OH LAW ENFORCEMENT
PAVEMENT WASHED AWAY ON PARK ST IN APPLE
CREEK DUE TO FLOODING.
&&
DKLocal storm report, Jul 21, 6:23 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
623 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD 3 WSW APPLE CREEK 40.74N 81.90W
07/21/2019 WAYNE OH LAW ENFORCEMENT
WATER RESCUE, FREDERICKSBURG ROAD, SOUTH OF
US 250 IN A RESIDENTIAL STRUCTURE.
&&
DKSpecial weather statement, Jul 21, 6:28 PM EDT, 36 minutes before
Special Weather Statement National Weather Service Cleveland OH 628 PM EDT Sun Jul 21 2019 OHZ006-017-212330- Wood-Hancock- 628 PM EDT Sun Jul 21 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WOOD AND NORTHERN HANCOCK COUNTIES... At 628 PM EDT, a strong thunderstorm was located near North Baltimore, or 7 miles south of Bowling Green, moving east at 15 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Bowling Green, Fostoria, North Baltimore, McComb, Arcadia, Van Buren, Bradner, Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry City, Hoytville, West Millgrove and Bairdstown. If outdoors, consider seeking shelter inside a building. LAT...LON 4137 8376 4136 8342 4108 8342 4111 8387 TIME...MOT...LOC 2228Z 281DEG 12KT 4127 8370 Oudeman
Local storm report, Jul 21, 6:30 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
630 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 4 W APPLE CREEK 40.76N 81.91W
07/21/2019 M2.60 INCH WAYNE OH MESONET
MESONET STATION WTRO1 USCRN SITE.
&&
DKLocal storm report, Jul 21, 6:32 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
632 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HEAVY RAIN 3 WSW AUSTINTOWN 41.08N 80.80W
07/21/2019 M1.23 INCH MAHONING OH MESONET
MESONET STATION EW5224 YOUNGSTOWN.
&&
DKSpecial weather statement, Jul 21, 6:55 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
655 PM EDT Sun Jul 21 2019
OHZ029-030-212345-
Richland-Ashland-
655 PM EDT Sun Jul 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICHLAND AND SOUTHERN
ASHLAND COUNTIES...
At 655 PM EDT, a strong thunderstorm was located near Mansfield,
moving east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mansfield, Ontario, Lexington, Loudonville, Bellville, Hayesville,
Butler, Perrysville, Lucas, Jeromesville, Mifflin and Mohicanville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4059 8262 4063 8262 4067 8265 4067 8262
4071 8262 4071 8265 4082 8266 4080 8213
4067 8214 4067 8222 4057 8222 4056 8225
4055 8243
TIME...MOT...LOC 2255Z 285DEG 19KT 4071 8253
OudemanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:23 PM EDT | Special Weather Statement | CLE | Geauga | 52 min |
| Jul 20, 8:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 60 min |
| Jul 20, 8:47 PM EDT | Special Marine Warning | CLE | 58 min | |
| Jul 20, 9:40 PM EDT | Special Marine Warning | CLE | 79 min | |
| Jul 20, 9:43 PM EDT | Special Weather Statement | CLE | Ashtabula | 47 min |
| Jul 20, 9:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 59 min |
| Jul 21, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 61 min |
| Jul 21, 4:34 PM EDT | Areal Flood Advisory | CLE | Wayne | 4 hr |
| Jul 21, 4:47 PM EDT | Areal Flood Advisory | CLE | Wayne | 4 hr |
| Jul 21, 4:58 PM EDT | Flash Flood Warning | CLE | Wayne | 5 hr |
| Jul 21, 5:01 PM EDT | Flash Flood Warning | CLE | Mahoning | 3 hr |
| Jul 21, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 63 min |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Jul 21, 5:46 PM EDT | Areal Flood Advisory | CLE | Crawford, Wyandot | 4 hr |
| Jul 21, 6:04 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 3 hr |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CLE | Wood | 62 min |
| Jul 21, 6:31 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Richland | 4 hr |
| Jul 21, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 55 min |
| Jul 21, 6:55 PM EDT | Special Weather Statement | CLE | Richland | 50 min |
| Jul 21, 6:58 PM EDT | Tornado Warning | CLE | Hancock, Seneca, Wood | 47 min |
| Jul 21, 7:10 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 6 hr |
| Jul 21, 7:26 PM EDT | Flash Flood Warning | CLE | Wyandot | 6 hr |
| Jul 21, 7:50 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.